Loperamide addiction withdrawal journey need support - Part 55

By gbread · Apr 30, 2015 · ·
  1. Yes, I went to see me doctor today and told him I have anxiety and RLS. He only gave me a month supply and then would wean me off. He said it wasn't addictive.

    Am I missing something, too?? Is this another hole I'm digging??? "Cause if it is, I'm not taking any more gabapentin.

    I thought it was supposed to be safe and helpful for sleep.

    Input is GREATLY appreciated. I will chunk that bottle if you guys think it's bad news.

    Much love - GBread;)

Comments

  1. mrs.badger
    gbread, I don't think you need to panic; it may just be a case of having to adjust to the new med. Could you go to half a pill? Ask your Doc. I took gabapentin for neuro pain for a number of months. Never felt any high or dependence. Sometimes a little sleepy if I took it late at night. When I improved, I stopped taking it without any problems.
  2. cielochick
    Got it. It is so-so for restless leg syndrome.
    Not wonderful. I, too, only have prescribed it for neuropathy such as diabetic neuropathy or shingles. I always start it at night time because it is initially sedating. 300mg is the usual starting dose, then you titrate up every couple days.

    The sedating properties are why some folks use it in anxiety but tolerance builds dramatically fast so it doesn't have a tremendous amount of usefulness in that area. Clonidine actually is superior to gaba for most of the reasons you would use it.

    Addiction potential is low--it just ain't that much fun. But still long-time users do need to taper it off. You'll know in a few days if it helps or not. There is a ceiling effect--3600mg if I remember my pharmacology. Abstracts I've seen regarding it's usefulness in opioid withdrawal used about 1800mg daily. Again, clonidine has superior track record. CC
To make a comment simply sign up and become a member!